An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Heroin Withdrawal

Discussion in 'Withdrawal Symptoms' started by introspectivgroup, Apr 23, 2015.

  1. I wanted to know about others experiences with heroin. Did you experience a tough withdrawal. If so how did you get through it?
  2. AFKATafcar

    AFKATafcar Community Champion

    From what I've heard from a few acquaintances, the withdrawal phase from heroin can be quite a challenging one. Heroin is incredibly addictive, even compared to most other drugs, which means you're going to crave it as soon as you stop using it for an extended period of time. I know a few people that went through almost violent withdrawal phases because they felt so strung out and terrible without a dose of heroin.
  3. pwarbi

    pwarbi Community Champion

    While I've never tried heroin, I've heard and seen stories of withdrawal that are harrowing to say the least.

    It's certainly a drug that is hard to get off once your addicted. It can be done but the symptoms are probably worse than any other.
  4. Rholm

    Rholm Member

    As Heroine is an opiate, a drug extracted from the poppy plant, it's highly addictive and can cause awful withdrawul symptoms. All opiates, if withdrawn from recklessly, can cause such severe withdrawal it kills you. It's important to slowly taper off at a safe pace in a controlled enviroment when withdrawing from Heroin, any other opiate drug, or severe cases of Alcohol addiction.
  5. MyDigitalpoint

    MyDigitalpoint Community Champion

    I have never tried heroin, but I was prescribed with opiate medication as a pain reliever, but this medicine used to cause me side-effects, mainly nausea.

    As Rholm states, heroine is highly addictive and should be treated either at an inpatient or outpatient detox center, where a health care professional will usually prescribe a replacement medication to keep under control any withdrawal effect. This medication is usually a synthetic opiate that requires strict medic control to avoid developing a second addiction on this.
  6. Rosyrain

    Rosyrain Community Champion

    I have read that people going through withdrawl symptoms from heroin feel like they have the flu. I was curious about it because I have never used heroin and wanted to know how bad it really was. The drug is a scary one for sure.
  7. MyDigitalpoint

    MyDigitalpoint Community Champion

    Heroin and other opioid drugs such as codeine, morphine, Oxycontin, methadone, Dilaudid and others have similar withdrawals symptoms, including increasing tearing, runny nose and goose bumps, which are usually confused with flu symptoms.

    Even though, must not be funny feel that way all the time, bearing in mind opioids addiction is said to be among the hardest addictions to quit.
  8. Danyell

    Danyell Community Champion

    I am a heroin addict and the first time I completely detoxed the withdrawls were just like flu symptoms. For me, every time I detox the withdrawls get worse. This past go around I am constantly throwing up/dry heaving(like very time I breathe), will throw a temper tantrum unfortunately, and I get seizures. It is the worst feeling of all time.
  9. Danyell

    Danyell Community Champion

    Suboxone!!! It is your best friend. Like I stated above, I have a heroin addiction and being on subs will detoxing is the only way to go.
  10. Nonn

    Nonn Member

    I've experienced heroin withdrawal once and it was absolutely horrible, I wouldn't wish it upon my worse enemy... (well, maybe). I was supposed to use kratom to kill the w/d symptoms but it made me dizzy (which is doesn't normally do), so I was hell out of luck on that one.
  11. Danyell

    Danyell Community Champion

    I have been through full heroin detox like 6 times and suboxone to detox is a life saver.
  12. Nonn

    Nonn Member

    My old doctor would prescribe suboxone to people coming off heroin. She helped me out with a valium taper which saved my life. The doctor I was seeing prior to her wanted to put me on an SSRI for my heavy valium addiction/withdrawal. WTF kind of bull is that? He was supposed to be an "addiction specialist", too. Sick.